Atomoxetine-induced myocardial infarction

Ali Seifi, Heidi Griffith, Sahar Avestimehr, Haitham Dib

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Atomoxetine (Strattera®, Eli Lilly and Co.) is the first non-stimulant drug in the United States (US) to be approved for the treatment of attention deficit hyperactivity disorder (ADHD). In the past, physicians have been concerned about the safety of a variety of ADHD medications. As a result, non-stimulant drugs were developed with claims of fewer side effects and limited abuse potential. The data regarding this new group of drugs and its effect on the cardiovascular system is limited. We report a case of atomoxetine induced myocardial infarction (MI) in a young woman.

Original languageEnglish (US)
Pages (from-to)153-154
Number of pages2
JournalSouthern Medical Journal
Volume104
Issue number2
DOIs
StatePublished - Feb 2011
Externally publishedYes

Fingerprint

Myocardial Infarction
Attention Deficit Disorder with Hyperactivity
Pharmaceutical Preparations
Cardiovascular System
Physicians
Safety
Atomoxetine Hydrochloride
Therapeutics

Keywords

  • atomoxetine
  • attention deficit hyperactivity syndrome
  • myocardial infarction

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Atomoxetine-induced myocardial infarction. / Seifi, Ali; Griffith, Heidi; Avestimehr, Sahar; Dib, Haitham.

In: Southern Medical Journal, Vol. 104, No. 2, 02.2011, p. 153-154.

Research output: Contribution to journalArticle

Seifi, A, Griffith, H, Avestimehr, S & Dib, H 2011, 'Atomoxetine-induced myocardial infarction', Southern Medical Journal, vol. 104, no. 2, pp. 153-154. https://doi.org/10.1097/SMJ.0b013e318205e575
Seifi, Ali ; Griffith, Heidi ; Avestimehr, Sahar ; Dib, Haitham. / Atomoxetine-induced myocardial infarction. In: Southern Medical Journal. 2011 ; Vol. 104, No. 2. pp. 153-154.
@article{5b25c8cc22754a3084dd3d712f1ca3cc,
title = "Atomoxetine-induced myocardial infarction",
abstract = "Atomoxetine (Strattera{\circledR}, Eli Lilly and Co.) is the first non-stimulant drug in the United States (US) to be approved for the treatment of attention deficit hyperactivity disorder (ADHD). In the past, physicians have been concerned about the safety of a variety of ADHD medications. As a result, non-stimulant drugs were developed with claims of fewer side effects and limited abuse potential. The data regarding this new group of drugs and its effect on the cardiovascular system is limited. We report a case of atomoxetine induced myocardial infarction (MI) in a young woman.",
keywords = "atomoxetine, attention deficit hyperactivity syndrome, myocardial infarction",
author = "Ali Seifi and Heidi Griffith and Sahar Avestimehr and Haitham Dib",
year = "2011",
month = "2",
doi = "10.1097/SMJ.0b013e318205e575",
language = "English (US)",
volume = "104",
pages = "153--154",
journal = "Southern Medical Journal",
issn = "0038-4348",
publisher = "Lippincott Williams and Wilkins",
number = "2",

}

TY - JOUR

T1 - Atomoxetine-induced myocardial infarction

AU - Seifi, Ali

AU - Griffith, Heidi

AU - Avestimehr, Sahar

AU - Dib, Haitham

PY - 2011/2

Y1 - 2011/2

N2 - Atomoxetine (Strattera®, Eli Lilly and Co.) is the first non-stimulant drug in the United States (US) to be approved for the treatment of attention deficit hyperactivity disorder (ADHD). In the past, physicians have been concerned about the safety of a variety of ADHD medications. As a result, non-stimulant drugs were developed with claims of fewer side effects and limited abuse potential. The data regarding this new group of drugs and its effect on the cardiovascular system is limited. We report a case of atomoxetine induced myocardial infarction (MI) in a young woman.

AB - Atomoxetine (Strattera®, Eli Lilly and Co.) is the first non-stimulant drug in the United States (US) to be approved for the treatment of attention deficit hyperactivity disorder (ADHD). In the past, physicians have been concerned about the safety of a variety of ADHD medications. As a result, non-stimulant drugs were developed with claims of fewer side effects and limited abuse potential. The data regarding this new group of drugs and its effect on the cardiovascular system is limited. We report a case of atomoxetine induced myocardial infarction (MI) in a young woman.

KW - atomoxetine

KW - attention deficit hyperactivity syndrome

KW - myocardial infarction

UR - http://www.scopus.com/inward/record.url?scp=79251622284&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79251622284&partnerID=8YFLogxK

U2 - 10.1097/SMJ.0b013e318205e575

DO - 10.1097/SMJ.0b013e318205e575

M3 - Article

VL - 104

SP - 153

EP - 154

JO - Southern Medical Journal

JF - Southern Medical Journal

SN - 0038-4348

IS - 2

ER -